Alert archive / California / Wind Advisories in 2007

Wind Advisory 38, NWS San Diego, CA

December 24, 2007Riverside County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Dec 24, 2007, 12:45 PM PST for Riverside County, San Diego County, California. It took effect at Dec 24, 2007, 8:00 PM PST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2007, 12:45 PM PST (20:45 UTC)
In effect from
Dec 24, 2007, 8:00 PM PST
Expired
Dec 25, 2007, 5:54 PM PST
In force
22 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3171 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 242045
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1245 PM PST MON DEC 24 2007

CAZ048-055-057-250600-
/O.UPG.KSGX.HW.A.0012.071225T0600Z-071225T2200Z/
/O.NEW.KSGX.HW.W.0014.071225T0400Z-071226T0400Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
1245 PM PST MON DEC 24 2007

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PST
TUESDAY. 

OFFSHORE FLOW WILL CAUSE NORTHEAST WINDS INCREASING THIS EVENING
IN THE NORTHERN AREAS AND SPREADING INTO SAN DIEGO COUNTY BY TUESDAY
MORNING. AFTER MIDNIGHT SUSTAINED NORTHEAST WINDS BETWEEN 25 AND
35 MPH WITH LOCAL GUSTS NEAR 70 MPH ARE EXPECTED...MAINLY THROUGH
AND BELOW MOUNTAIN CANYONS AND PASSES. THESE STRONG WINDS WILL
CONTINUE THROUGH CHRISTMAS MORNING...THEN DIMINISH DURING THE
AFTERNOON OF CHRISTMAS DAY.

AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO AT
TIMES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.


$$

CAZ042-250600-
/O.UPG.KSGX.HW.A.0012.071225T0800Z-071225T2200Z/
/O.NEW.KSGX.WI.Y.0038.071225T0400Z-071226T0400Z/
ORANGE COUNTY COASTAL AREAS-
1245 PM PST MON DEC 24 2007

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PST
TUESDAY. 

OFFSHORE FLOW WILL CAUSE NORTHEAST WINDS WILL INCREASE THIS
EVENING. AFTER MIDNIGHT SUSTAINED NORTHEAST WINDS BETWEEN 25 AND
35 MPH WITH LOCAL GUSTS TO 50 MPH ARE POSSIBLE BELOW CANYONS AND PASSES.
THESE STRONG WINDS WILL CONTINUE THROUGH CHRISTMAS MORNING...THEN
DIMINISH DURING THE AFTERNOON OF CHRISTMAS DAY.

WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS...ESPECIALLY FOR
MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD
REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE
LIMBS AND DOWNED POWER LINES. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ050-250600-
/O.UPG.KSGX.HW.A.0012.071225T1500Z-071225T2200Z/
/O.NEW.KSGX.WI.Y.0038.071225T0400Z-071226T0400Z/
SAN DIEGO COUNTY VALLEYS-
1245 PM PST MON DEC 24 2007

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PST
TUESDAY...
 

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PST
TUESDAY. 

OFFSHORE FLOW WILL CAUSE NORTHEAST WINDS WILL INCREASE THIS
EVENING. AFTER MIDNIGHT SUSTAINED NORTHEAST WINDS BETWEEN 25 AND
35 MPH WITH LOCAL GUSTS TO 50 MPH ARE POSSIBLE BELOW CANYONS AND PASSES.
THESE STRONG WINDS WILL CONTINUE THROUGH CHRISTMAS MORNING...THEN
DIMINISH DURING THE AFTERNOON OF CHRISTMAS DAY.

WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS...ESPECIALLY FOR
MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD
REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE
LIMBS AND DOWNED POWER LINES. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.


$$

CAZ056-058-250600-
/O.UPG.KSGX.HW.A.0012.071225T1100Z-071225T2200Z/
/O.NEW.KSGX.WI.Y.0038.071225T0400Z-071226T0400Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
1245 PM PST MON DEC 24 2007

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PST
TUESDAY...


THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM PST
TUESDAY. 

OFFSHORE FLOW WILL CAUSE NORTHEAST WINDS WILL INCREASE THIS
EVENING. AFTER MIDNIGHT SUSTAINED NORTHEAST WINDS BETWEEN 25 AND
35 MPH WITH LOCAL GUSTS TO 50 MPH ARE POSSIBLE BELOW CANYONS AND PASSES.
THESE STRONG WINDS WILL CONTINUE THROUGH CHRISTMAS MORNING...THEN
DIMINISH DURING THE AFTERNOON OF CHRISTMAS DAY.

WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS...ESPECIALLY FOR
MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD
REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE
LIMBS AND DOWNED POWER LINES. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.


$$

DA
4 follow-up statements
000 
WWUS76 KSGX 250516
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
916 PM PST MON DEC 24 2007

CAZ048-055-057-251330-
/O.CON.KSGX.HW.W.0014.000000T0000Z-071226T0400Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
916 PM PST MON DEC 24 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST TUESDAY. 

OFFSHORE FLOW WILL CAUSE NORTHEAST WINDS TO INCREASE OVERNIGHT IN
THE NORTHERN AREAS...THEN SPREAD INTO SAN DIEGO COUNTY BY TUESDAY
MORNING. AFTER MIDNIGHT SUSTAINED NORTHEAST WINDS BETWEEN 25 AND
35 MPH WITH LOCAL GUSTS AROUND 70 MPH ARE EXPECTED...MAINLY THROUGH
AND BELOW MOUNTAIN CANYONS AND PASSES. THESE STRONG WINDS WILL
CONTINUE THROUGH CHRISTMAS MORNING...THEN DIMINISH DURING THE
AFTERNOON OF CHRISTMAS DAY.

AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO AT
TIMES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-050-056-058-251330-
/O.CON.KSGX.WI.Y.0038.000000T0000Z-071226T0400Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
916 PM PST MON DEC 24 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST TUESDAY. 

NORTHEAST WINDS WILL INCREASE OVERNIGHT. AFTER MIDNIGHT SUSTAINED
NORTHEAST WINDS BETWEEN 25 AND 35 MPH WITH LOCAL GUSTS TO 50 MPH
ARE POSSIBLE BELOW CANYONS AND PASSES. THESE STRONG WINDS WILL
CONTINUE THROUGH CHRISTMAS MORNING...THEN DIMINISH DURING THE
AFTERNOON OF CHRISTMAS DAY.

WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS...ESPECIALLY FOR
MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD
REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE
LIMBS AND DOWNED POWER LINES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JAD
000 
WWUS76 KSGX 251314
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
514 AM PST TUE DEC 25 2007

CAZ048-055-057-252115-
/O.CON.KSGX.HW.W.0014.000000T0000Z-071226T0400Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
514 AM PST TUE DEC 25 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING.

OFFSHORE FLOW WILL CONTINUE TO CAUSE SUSTAINED NORTHEAST WINDS BETWEEN
25 AND 35 MPH WITH LOCAL GUSTS TO 70 MPH THIS MORNING...MAINLY
BELOW CANYONS AND PASSES. THE STRONG WINDS WILL DIMINISH DURING
THE AFTERNOON.

AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO AT
TIMES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-050-056-058-252115-
/O.CON.KSGX.WI.Y.0038.000000T0000Z-071226T0400Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
514 AM PST TUE DEC 25 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

OFFSHORE FLOW WILL CONTINUE TO CAUSE SUSTAINED NORTHEAST WINDS BETWEEN
25 AND 35 MPH WITH LOCAL GUSTS AROUND 50 MPH THIS MORNING...MAINLY
BELOW CANYONS AND PASSES. THE STRONG WINDS WILL DIMINISH DURING
THE AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS...ESPECIALLY FOR
MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD
REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE
LIMBS AND DOWNED POWER LINES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MACKECHNIE
000 
WWUS76 KSGX 252053
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1253 PM PST TUE DEC 25 2007

CAZ048-055-057-260400-
/O.CON.KSGX.HW.W.0014.000000T0000Z-071226T0400Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
1253 PM PST TUE DEC 25 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING. 

OFFSHORE FLOW WILL CONTINUE TO CAUSE SUSTAINED NORTHEAST WINDS
BETWEEN 25 AND 35 MPH WITH LOCAL GUSTS TO 70 MPH THIS 
AFTERNOON...MAINLY THROUGH AND BELOW CANYONS AND PASSES. THE
STRONG WINDS WILL DIMINISH DURING THE EVENING.

AREAS OF BLOWING DUST COULD REDUCE VISIBILITY TO NEAR ZERO AT
TIMES. WATCH FOR DOWNED TREES AND DOWNED POWER LINE.

A HIGH WIND WARNING MEANS THAT WINDS OF 40 MPH WITH GUSTS OVER 
58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE DAMAGE. DRIVING
WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

CAZ042-050-056-058-260400-
/O.CON.KSGX.WI.Y.0038.000000T0000Z-071226T0400Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
1253 PM PST TUE DEC 25 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. 

OFFSHORE FLOW WILL CONTINUE TO CAUSE SUSTAINED NORTHEAST WINDS
BETWEEN 25 AND 35 MPH WITH LOCAL GUSTS AROUND 50 MPH THIS
AFTERNOON...MAINLY BELOW CANYONS AND PASSES. THE STRONG WINDS
WILL DIMINISH DURING THE EVENING.

WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS...ESPECIALLY FOR
MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST COULD
REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WATCH FOR BROKEN TREE
LIMBS AND DOWNED POWER LINES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DA
000 
WWUS76 KSGX 260154
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
554 PM PST TUE DEC 25 2007

...WIND WARNINGS AND ADVISORIES HAVE BEEN CANCELED...

.WINDS HAVE DECREASED SIGNIFICANTLY SINCE 4 PM. THEREFORE THE
WIND WARNINGS AND ADVISORIES HAVE BEEN CANCELED. 

CAZ048-055-057-260300-
/O.CAN.KSGX.HW.W.0014.000000T0000Z-071226T0400Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
554 PM PST TUE DEC 25 2007

...HIGH WIND WARNING IS CANCELLED...

WIND SPEEDS HAVE FALLEN BELOW WARNING LEVELS. 

$$

CAZ042-050-056-058-260300-
/O.CAN.KSGX.WI.Y.0038.000000T0000Z-071226T0400Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
554 PM PST TUE DEC 25 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELED THE WIND
ADVISORY. 

WIND SPEEDS HAVE FALLEN BELOW ADVISORY LEVELS.

$$

MOEDE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 24, 9:30 AM PST, 3 hours 15 minutes earlier.

Area forecast discussion, Dec 24, 9:30 AM PST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST MON DEC 24 2007

.SYNOPSIS...INCREASING OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY
WINDS LATE TONIGHT AND TUESDAY. A HIGH WIND WATCH AND FIRE WEATHER
WATCH ARE IN EFFECT FOR THE MOUNTAINS...INLAND VALLEYS AND ORANGE
COUNTY. LOCALLY WINDY IN THE MOUNTAINS AND DESERTS WEDNESDAY
AFTERNOON AND EVENING. OTHERWISE...FAIR THROUGH MID WEEK. WEAK LOW
PRESSURE ALOFT AND ONSHORE FLOW WILL BRING MORE CLOUDS AND COOLING
FRIDAY THROUGH THE WEEKEND.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

.SHORT TERM (TODAY-THU)...SKIES WERE MOSTLY CLEAR EXCEPT FOR A FEW
HIGH CLOUDS TODAY. THE 12Z NKX SOUNDING HAD A SURFACE BASED
INVERSION WITH WARMING THROUGH MOST OF THE COLUMN AND WEAK NE WINDS
IN THE LOW LEVELS. WEAKENING OFFSHORE GRADIENTS.

THE OFFSHORE FLOW WILL REINTENSIFY LATE TONIGHT AND TUE MORNING AS A
SURFACE HIGH MOVES IN BEHIND A TROUGH MOVING PAST TO THE NE. THERE
WILL BE ENOUGH GRADIENT...UPPER AND THERMAL SUPPORT FOR LOCAL STRONG
GUSTY NE WINDS...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND
PASSES. MOST MOUNTAIN AND INLAND VALLEYS AREAS AND PORTIONS OF
ORANGE COUNTY NEAR THE FOOTHILLS WILL HAVE WINDS TO ADVISORY
STRENGTH WITH LOCAL GUSTS 35 TO 45 MPH. WINDS WILL BE STRONGEST
BELOW THE CAJON PASS AND IN THE SANTA ANA MOUNTAINS WITH GUSTS OVER
60 MPH AND WILL LIKELY NEED WIND WARNINGS IN THOSE LOCATIONS. THE
DRY OFFSHORE FLOW WILL INCREASE THE FIRE WEATHER HAZARD TO NEAR
CRITICAL LEVELS...AT LEAST IN THE AREAS WHERE THE WINDS SURFACE.
CURRENT WIND AND FIRE WEATHER WATCHES LOOK OK. A WEAK TROUGH WILL
MOVE PAST TO THE N AND BRING ONSHORE FLOW WED WITH MORE HIGH
CLOUDINESS. GUSTY ONSHORE WINDS IN THE MOUNTAINS AND DESERTS WED
AFTERNOON AND EVENING. THERE COULD BE AREAS OF LOW CLOUDS AND FOG
NEAR THE COAST LATE WED NIGHT. BRIEF WEAK COOL OFFSHORE FLOW WILL
DEVELOP THU AS A SURFACE HIGH MOVES INTO NV BEHIND THE TROUGH.
COOLER WED AND THU...ESPECIALLY W OF THE MOUNTAINS. COLD INLAND LATE
WED NIGHT THU MORNING IN AREAS PROTECTED FROM THE WINDS.

&&

.LONG TERM (FRI-MON)...BROAD CYCLONIC FLOW ALOFT AND ONSHORE SURFACE
FLOW WILL PREVAIL FRI THROUGH THE WEEKEND. THIS WILL BRING MORE
CLOUDS. RELATIVELY MINOR DAY TO DAY TEMP CHANGES WITH GENERALLY A
LITTLE BELOW SEASONAL TEMPS. OFFSHORE FLOW SHOULD DEVELOP AGAIN
EARLY NEXT WEEK BRINGING WARMING W OF THE MOUNTAINS AND LOCAL GUSTY
WINDS.

&&

.AVIATION...
241630Z...WIDESPREAD VFR AND UNRESTRICTED VISIBILITIES WILL PREVAIL
TODAY WITH MOSTLY CLEAR SKIES. STRONG GUSTY NORTH-NORTHEAST WINDS
WILL BEGIN TO DEVELOP TONIGHT BETWEEN 03-06Z AND CONTINUE THROUGH
TUESDAY EARLY AFTERNOON. EXPECT SIGNIFICANT AREAS OF
TURBULENCE...STRONG UP/DOWNDRAFTS AND LOW LEVEL WIND SHEAR
PARTICULARLY NEAR AND BELOW THE PASSES AND CANYONS SUCH AS CAJON
PASS AND SANTA ANA MOUNTAINS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WATCH THIS EVENING THROUGH TUESDAY AFTERNOON FOR THE
MOUNTAINS...INLAND VALLEYS AND ORANGE COUNTY. SEE LAXNPWSGX.

FIRE WEATHER LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR THE
MOUNTAINS...INLAND VALLEYS AND ORANGE COUNTY. SEE LAXRFWSGX.

MINOR TIDAL OVERFLOW POSSIBLE AT THE BEACHES. SEE LAXCFWSGX.

&&

PUBLIC...DA
AVIATION...LAVIS
Hazardous weather outlook, Dec 24, 11:00 AM PST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1100 AM PST MON DEC 24 2007

CAZ042-043-048-050-055-056-057-058-060-061-062-251200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
1100 AM PST MON DEC 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.

RED FLAG WARNING LATE TONIGHT FOR THE MOUNTAINS...INLAND VALLEYS AND
ORANGE COUNTY. SEE LAXRFWSGX.

HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON.

COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY.

RED FLAG WARNING UNTIL 6 PM TUESDAY FOR THE MOUNTAINS...INLAND
VALLEYS AND ORANGE COUNTY. SEE LAXRFWSGX.

HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON.

COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

MACKECHNIE/DA

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 24, 12:38 AM PSTFire Weather WatchSGXOrange, Riverside, San Bernardino, San Diego10 hr
Dec 24, 10:31 AM PSTRed Flag WarningSGXOrange, Riverside, San Bernardino, San Diego31 hr
Dec 24, 12:45 PM PSTHigh Wind WarningSGXOrange, Riverside, San Bernardino, San Diego29 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.